MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1191530
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Wound Dehiscence (1154); Necrosis (1971); Seroma (2069)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, one month post-implant of the phasix mesh, the patient experienced a postoperative seroma.The clinician has assessed the patient¿s postoperative course as being ¿definitely¿ related to the study device and not related to the index procedure, however, based on the information provided, no conclusion can be made.Seroma is a known inherent risk of surgery and is listed in the adverse reactions section of the instructions-for-use (ifu) supplied with the device as a possible complication.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.Should additional information be provided, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported per prevent clinical trial (b)(4): on (b)(6) 2021, the subject patient underwent an open primary laparotomy to perform a whipple procedure with the implant of the bard/davol phasix mesh, placed in onlay fashion.The phasix mesh was trimmed and adequate overlap of the defect was achieved.Mechanical fixation was used (bard/davol sorbafix) to fixate the mesh with 16 fixation points spaced 3cm apart.The midline fascia was completely closed with non-bard/davol, 1pds slow absorbing monofilament suture in a running stitch technique.A skin closure was achieved with long-term absorbable suture in a running stitch.It was reported that on (b)(6) 2021, the subject patient was discharged.As reported, the subject patient was diagnosed with a postoperative seroma during an office visit on (b)(6) 2021.Based on the patient description, wound leakage "most-consistent" with a seroma and fat necrosis that has decompressed spontaneously (without treatment).At this time the clinician indicates there is no concern for infection and the area is expected to close in the next 3-5 days.The reported adverse event has been assessed by the clinician to be definitely related to the study device and not related to the procedure, with a classified severity of mild.As reported, this ae of post-operative seroma does not meet the definition of an sae (serious adverse event) or uade (unanticipated adverse device event).
 
Event or Problem Description
As reported per prevent clinical trial dvl-he-018: on (b)(6) 2021, the subject patient underwent an open primary laparotomy to perform a whipple procedure with the implant of the bard/davol phasix mesh, placed in onlay fashion.The phasix mesh was trimmed and adequate overlap of the defect was achieved.Mechanical fixation was used (bard/davol sorbafix) to fixate the mesh with 16 fixation points spaced 3cm apart.The midline fascia was completely closed with non-bard/davol, 1pds slow absorbing monofilament suture in a running stitch technique.A skin closure was achieved with long-term absorbable suture in a running stitch.It was reported that on (b)(6) 2021, the subject patient was discharged.As reported, the subject patient was diagnosed with a postoperative seroma during an office visit on (b)(6) 2021.Based on the patient description, wound leakage "most-consistent" with a seroma and fat necrosis that has decompressed spontaneously (without treatment).At this time the clinician indicates there is no concern for infection and the area is expected to close in the next 3-5 days.The reported adverse event has been assessed by the clinician to be definitely related to the study device and not related to the procedure, with a classified severity of mild.As reported, this ae of post-operative seroma does not meet the definition of an sae (serious adverse event) or uade (unanticipated adverse device event).Addendum per additional information: on (b)(6) 2021, the subject patient was diagnosed with a wound dehiscence and mesh exposure.As reported, the patient underwent an irrigation and debridement on (b)(6) 2021 and 90% of the mesh was removed as it was nonincorporated.As reported, the reoperation was not performed through the initial index procedure fascial incision.A wound vac was placed wet to dry and the patient was discharged from the hospital on (b)(6) 2021.The reported adverse event has been assessed by the clinician to be moderate in severity and definitely related to both the study device and the index procedure.
 
Additional Manufacturer Narrative
As reported, one month post-implant of the phasix mesh, the patient experienced a postoperative seroma.The clinician has assessed the patient¿s postoperative course as being ¿definitely¿ related to the study device and not related to the index procedure, however, based on the information provided, no conclusion can be made.Seroma is a known inherent risk of surgery and is listed in the adverse reactions section of the instructions-for-use (ifu) supplied with the device as a possible complication.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.Addendum: h11.This is an addendum to the initial mdr submitted.This supplemental mdr is submitted to report the additional information provided.Based on the additional information provided, the patient was diagnosed with a wound dehiscence and underwent mesh explant.The clinician has assessed the patient¿s postoperative course as being ¿definitely¿ related to both the study device and the index procedure.The additional details provided do not change the initial determination, no conclusion can be made.Wound dehiscence is a known inherent risk of surgery and is listed in the adverse reactions section of the instructions-for-use (ifu) supplied with the device as a possible complication.Should additional information be provided, a supplemental mdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - mesh explanted.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key12953916
Report Number1213643-2021-20452
Device Sequence Number14660119
Product Code OOD
UDI-Device Identifier00801741107610
UDI-Public(01)00801741107610
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2021
Device Catalogue Number1191530
Device Lot NumberHUDY1470
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight98 KG